Kentucky, 2005Damaging Wind in Kentucky, June 6, 2005
June 6, 2005 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 6, 9:58 AM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 6, 9:58 AM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
1058 AM CDT MON JUN 6 2005
.UPDATE...
DESPITE LESS THAN STELLAR EVIDENCE OF CONVECTION OVER THE
WEEKEND...I HAVE RAISED POPS ACROSS THE PAH FORECAST AREA THIS
AFTERNOON BY SOME 10-15 PERCENT. UPPER AIR ANALYSIS SHOWS MID
LEVEL THERMAL TROUGH APPROACHING AREA FROM THE WEST AND A DECENT
LOW LEVEL THETA-E RIDGE FROM THE SOUTH. COINCIDENTLY...SHOWERS AND
THUNDERSTORMS ARE MOVING TOWARD THE PAH FORECAST AREA FROM BOTH
DIRECTIONS. VERY WEAK CAP BETWEEN 800-700 MB SHOULD ERODE QUICKLY
BEFORE THE NOON HOUR...WITH CONVECTION FIRING UP ALONG THE SOUTHERN
EDGE OF THE PAH FORECAST AREA ALONG THE MO BOOTHEEL EWD ALONG THE
TN/WRN KY BORDER.
CU ARE ALREADY DEVELOPING IN ZONE OF 1500-2000 J/KG OVER SERN MO
INTO EXTREME SW KY SOUTH OF THE CURRENT SHALLOW FRONTAL BOUNDARY INDICATED
BY SUBTLE WIND/SFC DEWPOINT BOUNDARY. AT 16Z...CURRENT FRONTAL
BOUNDARY STRETCHED FROM NEAR LODI AND COMMERCE IN SERN
MO...EASTWARD TO KARNAK IL AND ALONG THE WEST KENTUCKY PARKWAY.
MAY BE POTENTIAL FOR ISOLATED WIND GUSTS AT OR ABOVE 40 MPH ALONG
AND NORTH OF THE FRONTAL BOUNDARY...WITH HEAVY RAIN SOUTH.
PRECIPITABLE WATER VALUES FROM GOES SOUNDER IMAGERY SUGGEST VALUES
OF 1.7 TO 1.9 INCHES IN THE COLUMN. THIS WOULD LEND TO AN EASY
THREE QUARTERS OF AN INCH OF RAIN IN AN HOUR. I WOULD NOT BE
SURPRISE TO SEE A FEW LOCATIONS WITH WATER PONDING NEAR ROADWAYS
THIS AFTERNOON. HAIL MAY ALSO BE A HAZARD...BUT DEPENDS ON HOW
MUCH FORCING IS CONCENTRATED ALONG THE BOUNDARY.
GRIDDED UPDATE ALREADY OUT. TEXT PRODUCTS WILL FOLLOW SOON.
&&
.PREV DISCUSSION... (ISSUED 330 AM CDT MON JUN 6 2005)
DISCUSSION...
SAME OLD STORY OVERNIGHT...WITH A VOID OF CONVECTION ACROSS OUR
FORECAST AREA. QUESTION IS...WILL THINGS CHANGE OR WILL THE DRY
PATTERN HOLD FIRM THROUGH THE COURSE OF THE UPCOMING WEEK?
THE SOUTHERN EXTENT OF THE COLD FRONT THAT TOUCHED OFF THE
CONVECTION ACROSS THE UPPER MIDWEST OVER THE WEEKEND HAS WASHED OUT
AS PREDICTED. HOWEVER...IT DID SO WITHOUT PROVIDING ANY NEEDED
RELIEF IN THE FORM OF SHOWERS AND THUNDERSTORMS TO OUR REGION ON
SUNDAY. THIS WAS PARTLY DUE TO A LACK OF ANY SIGNIFICANT FORCING...
AS THE BEST UPPER SUPPORT STAYED WELL NORTH OF OUR AREA. IN
ADDITION...WHILE SURFACE-BASED INSTABILITY WAS THERE...IT WAS NOT
QUITE ENOUGH TO BREAK THROUGH THE WARM MID LEVELS TO PRODUCE EVEN AN
ISOLATED THUNDERSTORM.
SO NOW AS THE WEEK UNFOLDS...WE/RE LEFT WONDERING WHETHER THE SAME
WILL HOLD TRUE...OR WHETHER SOMETHING WILL CHANGE TO AID IN THE
DEVELOPMENT OF CONVECTION. AFTER PONDERING THIS FOR A FEW HOURS...WE
HAVE DECIDED TO KEEP SMALL CHANCE POPS IN THE FORECAST FOR MUCH OF
THE WEEK. THE REASON IS THAT THE MODELS CONTINUE TO SIGNAL AN
INCREASE IN DEEP-LAYERED MOISTURE OVER THE SOUTHEASTERN UNITED
STATES...INCLUDING THE TENNESSEE VALLEY...WITH OUR FORECAST AREA ON
THE NORTHERN PERIPHERY OF THIS AREA. ALSO...00Z SOUNDINGS SHOWED A
COOLING OF 850 AND 700 MB MID-LEVEL TEMPERATURES BY A COUPLE OF
DEGREES OVER WHAT WAS OBSERVED FRIDAY AND SATURDAY EVENINGS. IN
ADDITION...MODELS ARE CONSISTENT IN DEVELOPING WHAT APPEARS TO BE A
WEAKNESS IN THE UPPER-LEVEL RIDGE OVER THE MID SOUTH AND MID
MISSISSIPPI RIVER VALLEY FOR MUCH OF THE WEEK. WE THINK THE
COMBINATION OF THESE INDIVIDUALLY MINOR ALTERATIONS WILL HELP TO GET
AT LEAST ISOLATED TO SCATTERED CONVECTION GOING EACH DAY...WITH THE
BEST CONCENTRATION IN THE HEAT OF THE DAY. SLIGHTLY BETTER CHANCES
SHOULD EXIST OVER OUR KENTUCKY COUNTIES WHERE DEEP MOISTURE WILL BE
MORE COPIOUS. WITH THAT SAID...IF WE SEE ANOTHER DRY DAY TODAY...WE
MAY NEED TO CONTEMPLATE A SIGNIFICANT ADJUSTMENT IN OUR FORECAST
THINKING TO THE DRY SIDE FOR THE REST OF THE WEEK. MUCH OF THIS
HINGES ON EXACTLY WHAT HAPPENS TODAY. WE SHALL SEE...
GIVEN THE UNCERTAINTY IN THE FORECAST AT THIS TIME...WE CHOSE TO
MAKE VERY LITTLE CHANGE TO THE GOING FORECAST...ADJUSTING POPS IN A
FEW PERIODS TO BETTER BLEND WITH SURROUNDING OFFICES. WE ALSO
ADJUSTED TEMPERATURES UP BY A COUPLE OF DEGREES OVER THE NEXT 48
HOURS. IN DOING SO...THE GFS MAV GUIDANCE SEEMED TO PROVIDE A GOOD
COMPROMISE BETWEEN THE WARMER NGM FWC AND MUCH COOLER ETA/NAM MET
NUMBERS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.
&&
RJP/SMITH
Hazardous weather outlook, Jun 6, 10:11 AM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1111 AM CDT MON JUN 6 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-071000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
1111 AM CDT MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE REGION. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.
A BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO THE
SOUTHERN PORTIONS OF THE AREA FROM TENNESSEE AND ARKANSAS EARLY THIS
AFTERNOON. HEAVY RAIN WILL BE THE MAIN HAZARD...ALTHOUGH ISOLATED
STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE.
FARTHER TO THE NORTH...SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS
AFTERNOON WITH GUSTY WINDS THE MAIN HAZARD.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A NEARLY DAILY CHANCE OF THUNDERSTORMS IS EXPECTED. THE WEATHER
PATTERN THIS WEEK WILL BE FAIRLY INACTIVE ACROSS THE REGION. THIS
PATTERN WILL BE ONE THAT IS FAVORABLE FOR WIDELY SCATTERED
THUNDERSTORMS...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.
MOST OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE THRESHOLDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
PS
In the hours before
Special weather statement, Jun 6, 12:34 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
134 PM CDT MON JUN 6 2005
KYZ001-002-MOZ112-114-061900-
FULTON KY-HICKMAN KY-MISSISSIPPI MO-NEW MADRID MO-
134 PM CDT MON JUN 6 2005
...STRONG THUNDERSTORMS POSSIBLE ACROSS NEW MADRID COUNTY IN
SOUTHEAST MISSOURI AND FULTON COUNTY IN SOUTHWEST KENTUCKY...
A BROKEN BAND OF THUNDERSTORMS...CAPABLE OF PRODUCING ISOLATED WIND
GUSTS IN EXCESS OF 50 MPH...AS WELL AS RAINFALL AMOUNTS IN
EXCESS OF AN INCH AN HOUR...WAS MOVING NORTHEAST 10 TO 15 MPH.
THE LEADING EDGE OF THESE STORMS WILL MOVE NEAR A NEW MADRID
MISSOURI TO CAYCE KENTUCKY LINE NO LATER THAN 2 PM.
PERSONS IN THE PATH OF THESE STORMS CAN ALSO EXPECT FREQUENT
LIGHTNING AND THE POTENTIAL FOR SMALL HAIL.
SMITH
Special weather statement, Jun 6, 1:00 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT MON JUN 6 2005
ILZ075-076-061945-
JEFFERSON IL-WAYNE IL-
200 PM CDT MON JUN 6 2005
...STRONG THUNDERSTORMS POSSIBLE ACROSS JEFFERSON AND WAYNE
COUNTIES IN ILLINOIS...
AN AREA OF THUNDERSTORMS...CAPABLE OF PRODUCING ISOLATED WIND
GUSTS IN EXCESS OF 50 MPH...AS WELL AS RAINFALL AMOUNTS IN
EXCESS OF AN INCH AN HOUR...WAS MOVING NORTHEAST 10 TO 15 MPH.
THE LEADING EDGE OF THESE STORMS WILL MOVE NEAR A IRVINGTON TO DIX
TO CISNE LINE NO LATER THAN 230 PM. THIS AREA OF STRONG THUNDERTORMS
WILL REMAIN NORTH OF INTERSTATE 64.
PERSONS IN THE PATH OF THESE STORMS CAN ALSO EXPECT FREQUENT
LIGHTNING AND THE POTENTIAL FOR SMALL HAIL.
SMITTY
Special weather statement, Jun 6, 1:24 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
224 PM CDT MON JUN 6 2005
KYZ005>009-011>013-062030-
CALDWELL KY-CALLOWAY KY-GRAVES KY-LIVINGSTON KY-LYON KY-MARSHALL KY-
MCCRACKEN KY-TRIGG KY-
224 PM CDT MON JUN 6 2005
...STRONG THUNDERSTORM HAS DEVELOPED OVER THE LBL RECREATION AREA...
THE STORM WAS JUST SOUTH OF AURORA MOVING NORTHEAST AT 20 MPH TOWARD
AURORA...GOLDEN POND AND CANTON AREAS. THIS STORM IS CAPABLE OF
PRODUCING WIND GUSTS IN EXCESS OF 30 MPH AND SMALL HAIL.
IF YOU ARE IN THE PATH OF THIS STORM...ESPECIALLY ON THE LAKES...
MOVE TO SHORE...AND SEEK SHELTER INDOORS UNTIL THE STORM HAS
PASSED.
KH/RS
Thunderstorm Wind, McCracken
- When
- June 6, 1:39 PM CST
- Where
- McCracken County, Lone Oak
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.033, -88.667
A trained spotter measured a wind gust to 58 MPH. The strong winds occurred along a gust front several miles ahead of a line of thunderstorms.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Tornadoes and Hail in Nebraska, June 6, 2005$40,000 · F1 · 25 events
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454379.